Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 217, NWS St. Louis, MO

September 6, 2007Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 6, 2007, 5:08 PM CDT for Reynolds County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2007, 5:08 PM CDT (22:08 UTC)
Expired
Sep 6, 2007, 6:00 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 062207
SVRLSX
MOC179-062300-
/O.NEW.KLSX.SV.W.0217.070906T2208Z-070906T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 600 PM CDT

* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
  WEST OF REYNOLDS...OR 27 MILES SOUTHEAST OF SALEM...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REYNOLDS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3723 9113 3745 9121 3760 9093 3741 9080
TIME...MOT...LOC 2208Z 242DEG 21KT 3738 9118

$$

GLASS
1 follow-up statement
000 
WWUS53 KLSX 062223
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT THU SEP 6 2007

MOC179-062300-
/O.CON.KLSX.SV.W.0217.000000T0000Z-070906T2300Z/
REYNOLDS MO-
523 PM CDT THU SEP 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT 
FOR NORTHERN REYNOLDS COUNTY...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CORRIDON...OR ABOUT 27 MILES NORTHWEST OF PIEDMONT...MOVING EAST
AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CENTERVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3745 9121 3758 9091 3747 9085 3746 9083
      3741 9080 3736 9090 3734 9093 3733 9096
      3723 9113
TIME...MOT...LOC 2223Z 267DEG 26KT 3737 9106

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:16 PM CDT, 52 minutes earlier.

Area forecast discussion, Sep 6, 4:16 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT THU SEP 6 2007

.DISCUSSION...
MDLS ARE CONSISTENT WITH CDFNT PUSHING THRU NRN PORTIONS OF THE CWA
BY 18Z FRI. EXPECT AREA OF TSRA CURRENTLY ACROSS CNTL MO AND IL TO
MOVE OFF TO THE NE THIS EVE INTO THE EARLY OVRNGT HOURS. CDFNT
CURRENTLY IN SD...NEB AREA WILL APPROACH THE CWA THIS EVE. EXPECT
TSRA TO BECOME MORE WIDESPREAD AHEAD OF THE CDFNT DURING THE EARLY
MRNG HOURS.

THIS CDFNT STALLS OUT AND BCMS STATIONARY ACROSS CNTL MO AND SRN IL
BEFORE LIFTING NWD EARLY MON. AS THE UPR LVL TROF APPROACHES THE
AREA...IT WL BRING YET ANOTHER ROUND OF PRECIP TO THE AREA.

AS FOR TEMPS...MADE FEW CHNGS IN SHORT TERM...WITH MAX TEMPS
GENERALLY IN THE LWR 80S AND LOWS IN THE 60S THRU THE WEEKEND. THESE
TEMPS REMAIN BLW GUIDANCE AS MDLS BRING IN COOLER AIR IN FASTER WITH
LATEST MDL RUNS.

MDLS START TO DIFFER AFTER SUNDAY. HOWEVER...ECMWF IS STARTING TO
TREND TWD THE FASTER GFS SOLN. HAVE TRENDED FCST TWD THE FASTER GFS
SOLN. GFS HAS CDFNT IN STL VCTY BY MON EVE. AND THRU THE CWA AND
INTO KY BY TUES MRNG. HAVE TRENDED TEMPS DOWN AS LATEST MDLS BRING
IN COOLER AIR FASTER BEHIND THE CDNFT.

&&

.AVIATION...
FOR THE 18Z TAFS...
A MOIST AND SLIGHTLY UNSTABLE AIR MASS PREVAILS ACROSS THE AREA
WITH DEEP S TO SW FLOW IN PLACE. CEILINGS ALREADY HAVE IMPROVED TO
2000-3000 FT ACROSS MUCH OF THE AREA AND IMAGINE THEY WILL STAY IN
THAT RANGE OR SLIGHTLY HIGHER THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL PERSIST ACROSS PRIMARILY EASTERN MISSOURI INTO
SOUTHWEST ILLINOIS AHEAD OF THE UPPER LOW/VORT MAX. EXPECTING A
LULL IN THE PCPN AND PREDOMINATELY VFR CIGS THIS EVENING WITH A
RENEWED CHANCE OF THUNDERSTORMS ACROSS NORTHERN MISSOURI AND WEST
CENTRAL ILLINOIS BEFORE DAYBREAK IN ASSOCIATION WITH THE NEXT
ADVANCING COLD FRONT. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD SOUTH ACROSS THE AREA ON FRIDAY WITH THE ADVANCING FRONT.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 6, 4:23 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT THU SEP 6 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
423 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS AN UPPER LEVEL DISTURBANCE
MOVES THROUGH THE REGION. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MONDAY AS
A COLD FRONT MOVES THROUGH THE REGION AND STALL ACROSS SOUTHERN
MISSOURI AND SOUTHERN ILLINOIS. LOCALLY HEAVY RAINFALL AND
LIGHTNING WILL POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Sep 6, 1:45 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HEAVY RAIN       GRAY SUMMIT             38.49N 90.82W
09/06/2007  M2.50 INCH       FRANKLIN           MO   CO-OP OBSERVER

            2.5 INCHES OF RAIN SO FAR TODAY

&&

FGLASS
Special weather statement, Sep 6, 1:57 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 PM CDT THU SEP 6 2007

ILZ100-MOZ063-064-062000-
MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO-
157 PM CDT THU SEP 6 2007

...STRONG THUNDERSTORM MOVING ACROSS THE METRO AREA...

AT 157 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 2 MILES EAST OF JENNINGS...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45
MPH...HEAVY RAIN BRIEFLY REDUCING VISIBILITIES BELOW ONE HALF
MILE...AND FREQUENT LIGHTNING AS IT AFFECTS MITCHELL...HARTFORD...
POAG... ROXANA...EDWARDSVILLE...CARPENTER...HAMEL...WORDEN...
LIVINGSTON AND WILLIAMSON BETWEEN 157 PM AND 300 PM.

BRITT
Local storm report, Sep 6, 2:35 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FUNNEL CLOUD     5 E JERSEYVILLE         39.12N 90.23W
09/06/2007                   JERSEY             IL   LAW ENFORCEMENT

&&

FGLASS
Local storm report, Sep 6, 2:56 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          4 SE JERSEYVILLE        39.08N 90.28W
09/06/2007                   JERSEY             IL   LAW ENFORCEMENT

            BRIEF TOUCHDOWN. ROOF AND TREE DAMAGE TO A RESIDENCE IN
            THE CRYSTAL LAKE SUBDIVISON ALONG CRYSTAL LAKE RD EAST OF
            US HIGHWAY 67.

&&

FGLASS
Local storm report, Sep 6, 2:57 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     MEDORA                  39.18N 90.14W
09/06/2007                   MACOUPIN           IL   FIRE DEPT/RESCUE

&&

FGLASS
Local storm report, Sep 6, 2:58 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          4 ENE JERSEYVILLE       39.14N 90.26W
09/06/2007                   JERSEY             IL   TRAINED SPOTTER

            BRIEF TOUCHDOWN

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:35 PM CDTTornado WarningLSXSainte Genevieve40 min
Sep 6, 5:36 PM CDTTornado WarningLSXIron, Madison39 min
Sep 6, 6:00 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.